Florida, 2003

Hail in Florida, July 21, 2003

July 21, 2003 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 1:20 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 21, 1:20 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT MON JUL 21 2003

SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORM DEVELOPING THIS PM
MAINLY OVER NORTHEAST FLORIDA WHERE BEST MOISTURE AND INSTABILITY IS
LOCATED. EXPECT ACTIVITY TO CONTINUE INTO THE EVENING. SEABREEZE
TRYING TO DEVELOP BUT WILL REMAIN PINNED PRETTY CLOSE TO THE COAST.
WILL KEEP 30 POPS IN FOR EVENING IN FLORIDA WITH 20 PERCENT OVER
GEORGIA.

EAST COAST TROUGH TO AMPLIFY OVER NEXT SEVERAL DAYS...QUITE STRONG
FOR THIS TIME OF YEAR. FRONT PROGGED TO DROP INTO NORTH GEORGIA BY
TOMORROW AND CENTRAL GEORGIA WEDNESDAY. H85 WINDS INCREASE TO 40
KNOTS WEDNESDAY OVER FAR NORTHERN COUNTIES...SO SEVERE WX WILL BE A
POSSIBILITY. SPC HAS SOUTH GEORGIA IN SLIGHT RISK FOR DAYS 2 AND
SPREADS THIS TO NORTH FLORIDA FOR DAY 3 AS FRONT STALLS ACROSS
SOUTHEAST GEORGIA.

.EXTENDED...DEEP SOUTHWEST FLOW TO CONTINUE THROUGH THURSDAY AS
TROUGH AXIS REMAINS TO THE NORTHWEST. BY FRIDAY PATTERN DEAMPLIFIES
WITH BERMUDA RIDGE AXIS BUILDING TO NORTH OF AREA. THIS SHOULD
ALLOW FLOW TO TURN TO SOUTHEAST FOR FRIDAY INTO THE WEEKEND...
HELPING LOWER POPS A BIT FOR THIS PERIOD. WILD CARD IS THE FUTURE OF
TD #6. FUTURE TRACK AND INTENSITY IS HIGHLY UNCERTAIN. WITH CURRENT
FORECAST TRACK...SYSTEM WOULD NOT HAVE SIGNIFICANT IMPACT ON CWA SO
NO SIGNIFICANT CHANGES TO EXTENDED.

.MARINE...WINDS TO INCREASE OVERNIGHT AS GRADIENT TIGHTENS AHEAD OF
COLD FRONT. EXPECT SCEC CONDITION BY TUESDAY AND TUESDAY NIGHT.

.FIRE WX...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...

AMG 72 87 72 86 / 20 60 40 60
SSI 74 89 75 86 / 30 50 40 50
JAX 73 89 74 89 / 30 50 30 50
SGJ 74 88 74 87 / 30 40 20 50
GNV 72 90 72 89 / 30 40 20 50
OCF 73 90 73 89 / 30 40 20 50

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

CAMP/SHASHY
Hazardous weather outlook, Jul 21, 11:15 AM EST, 4 hours 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT MON JUL 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE
AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA. THE SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS
NORTHEAST FLORIDA WHERE THE AIRMASS IS MOST UNSTABLE. WITH SOME DRY
AIR ALOFT...SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO
50 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND PERIODS OF HEAVY
RAINFALL THAT MAY PRODUCE BRIEF LOCALIZED FLOODING. ISOLATED SEVERE
STORMS ARE ALSO POSSIBLE THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...A FEW SEVERE
THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST GEORGIA ON TUESDAY AND
WEDNESDAY AS A COLD FRONT MOVES INTO CENTRAL GEORGIA. THE RISK OF
SEVERE THUNDERSTORMS EXTENDS INTO FLORIDA ON THURSDAY AS THE COLD
FRONT SAGS TO THE SOUTH. OTHERWISE...SCATTERED THUNDERSTORMS ARE
EXPECTED THROUGH THE WEEKEND DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Special weather statement, Jul 21, 2:14 PM EST, 1 hour 42 minutes before
GAZ154-165-166-211945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY
FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 345 PM...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF COLESBURG...OR
ABOUT 6 MILES SOUTH OF WOODBINE...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...
KINGSLAND...COLESBURG...HARRIETTS BLUFF...WAVERLY...DOVER BLUFF AND
JEKYLL ISLAND THROUGH 345 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

SHASHY
Special weather statement, Jul 21, 2:32 PM EST, 1 hour 24 minutes before
GAZ162-163-212000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS AND
CLINCH COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
400 PM...

AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF
STATENVILLE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND DU PONT
THROUGH 400 PM EDT. SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

SHASHY
Special weather statement, Jul 21, 3:01 PM EST, 55 minutes before
GAZ150-163-212030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLINCH
AND CENTRAL WARE COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 430 PM...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ARGYLE...MOVING EAST AT
15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE
THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2
INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 84 FROM
HOMERVILLE NORTHEAST TO WAYCROSS.

HESS
Special weather statement, Jul 21, 3:07 PM EST, 49 minutes before
FLZ020-212045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
445 PM...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF JASPER TO 8 MILES SOUTH OF JASPER...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF JASPER TO SUWANNEE SPRINGS...
MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND JASPER THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL
RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG SECONDARY
ROADS EAST OF JASPER.

HESS
Special weather statement, Jul 21, 3:30 PM EST, 26 minutes before
GAZ149-163-212100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 5 PM...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES SOUTH OF PEARSON...OR ABOUT 8
MILES WEST OF HOMERVILLE...MOVING NORTH AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH
500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2
INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 221 AND 441 FROM
HOMERVILLE NORTH TO PEARSON.

HESS
Special weather statement, Jul 21, 3:31 PM EST, 25 minutes before
FLZ033-212100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT MON JUL 21 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DUPONT CENTER...OR ABOUT
8 MILES EAST OF HASTINGS...MOVING NORTH AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT
CENTER...BUTLER BEACH...ST. AUGUSTINE SHORES...ST. AUGUSTINE SOUTH...
ST. AUGUSTINE BEACH AND ST. AUGUSTINE THROUGH 500 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Johns

When
July 21, 3:56 PM EST
Where
St. Johns County, St Augustine
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.883, -81.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361613.